MAUDE Adverse Event Report: VOLCANO ATHEROMED, INC. PHOENIX CATHETER SYSTEM, 2.2MM X 130CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

VOLCANO ATHEROMED, INC. PHOENIX CATHETER SYSTEM, 2.2MM X 130CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22130K
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a therapeutic peripheral procedure in a slightly calcified sfa, the manufacturer's catheter became stuck on the non manufacturer's guidewire.During removal the manufacturer's catheter was run for a moment inside the sheath but unable to release; therefore, it was removed as a system.The procedure was completed with a new sheath and a new manufacturer's catheter.During the return product evaluation, foreign plastic material from the non manufacturer's sheath was observed on the cutter head.No patient injury reported.This product problem is being submitted as concomitant usage due to the foreign plastic material observed on the manufacturer's catheter.There is potential for harm with recurrence.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.This resulted in user error.During use in patient, the user ran the catheter inside the sheath, resulting in the foreign plastic material wedged in between the cutter head.Ifu states, the phoenix system must be off while advancing forward through the introducer sheath.

Brand Name
PHOENIX CATHETER SYSTEM, 2.2MM X 130CM, 6F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
VOLCANO ATHEROMED, INC.
1530 o brien drive, suite a
menlo park CA 94025
Manufacturer (Section G)
VOLCANO ATHEROMED, INC.
1530 o brien drive, suite a
menlo park CA 95670
Manufacturer Contact
danielle bullock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12791780
Report Number3008847191-2021-00001
Device Sequence Number14691324
Product Code MCW
UDI-Device Identifier00845225002626
UDI-Public(01)00845225002626(17)220930(10)09012003
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K140944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberP22130K
Device Catalogue Number400-0200.291
Device Lot Number10072004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK: 6F FLEXOR INTRODUCER SHEATH; PHILIPS: 0.014 PHOENIX LIGHT SUPPORT WIRE
Patient SexUnknown